Alert archive / Indiana / Tornado Warnings in 2022
Tornado Warning 11, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Mar 18, 2022, 8:11 PM EDT for Washington County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2022, 8:11 PM EDT (00:11 UTC)
- Expired
- Mar 18, 2022, 8:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Washington County, IN
The radar
The Louisville radar (KLVX), 84 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted.
535
WFUS53 KLMK 190011
TORLMK
INC175-190045-
/O.NEW.KLMK.TO.W.0011.220319T0011Z-220319T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
811 PM EDT Fri Mar 18 2022
The National Weather Service in Louisville has issued a
* Tornado Warning for...
Northeastern Washington County in south central Indiana...
* Until 845 PM EDT.
* At 810 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Salem, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Salem around 815 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3876 8599 3875 8598 3876 8596 3875 8595
3876 8594 3875 8592 3868 8591 3855 8617
3861 8621 3876 8603 3877 8602 3876 8601
3877 8598
TIME...MOT...LOC 0010Z 230DEG 29KT 3859 8615
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BJS2 follow-up statements
210
WWUS53 KLMK 190024
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
824 PM EDT Fri Mar 18 2022
INC175-190045-
/O.CON.KLMK.TO.W.0011.000000T0000Z-220319T0045Z/
Washington IN-
824 PM EDT Fri Mar 18 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHEASTERN WASHINGTON COUNTY...
At 824 PM EDT, a severe thunderstorm capable of producing a tornado
was located northeast of Salem, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Washington County, including the following locations...
Little York.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3876 8599 3875 8598 3876 8596 3875 8595
3876 8594 3875 8592 3868 8591 3864 8605
3869 8610 3877 8602 3876 8601 3877 8598
TIME...MOT...LOC 0024Z 230DEG 29KT 3865 8605
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SCHOETTMER268
WWUS53 KLMK 190040
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
840 PM EDT Fri Mar 18 2022
INC175-190050-
/O.EXP.KLMK.TO.W.0011.000000T0000Z-220319T0045Z/
Washington IN-
840 PM EDT Fri Mar 18 2022
...THE TORNADO WARNING FOR NORTHEASTERN WASHINGTON COUNTY WILL EXPIRE
AT 845 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Louisville.
LAT...LON 3876 8599 3875 8598 3876 8596 3875 8595
3876 8594 3875 8592 3868 8591 3864 8605
3869 8610 3877 8602 3876 8601 3877 8598
TIME...MOT...LOC 0040Z 230DEG 29KT 3873 8593
$$
BJSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Mar 18, 8:00 PM EDT, 11 minutes earlier.
Area forecast discussion, Mar 18, 8:00 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Louisville KY 800 PM EDT Fri Mar 18 2022 ...Updated Aviation Discussion... .Short Term...(This evening through Saturday) Issued at 325 PM EDT Fri Mar 18 2022 ...Strong to Severe Storms Possible This Evening... Closed upper low over Missouri is almost stacked with a 1001mb sfc low between COU and STL. Upper trof is quite negatively tilted with the axis extending into the Deep South, but the sfc cold front stretches almost due south into NE Arkansas. A decent dry slot has punched northward through western Kentucky into southern Indiana. Convection is already developing along/ahead of the sfc front, and should continue to blossom the rest of the afternoon, but moisture supply has been iffy with dewpoints only in the lower/mid 50s. If cells can get going, there are strong mid-level lapse rates and very favorable low-level shear to support rotating storms capable of producing large hail. We have less confidence in the storms becoming sfc-based to produce damaging winds or tornadoes, but with progs of roughly 500 J/kg for both CAPE and DCAPE, we can't rule it out. Prime time for severe wx in our area will be from roughly 23Z from Jasper to Rough River Lake to west of Bowling Green, through 04-05Z from the I-75 corridor to Lake Cumberland. The best chances for severe weather will be along and west of I-65, as the environment will become less favorable as the storms push farther east. Storms will push east of the I-75 corridor around midnight or shortly thereafter. Sfc low lifts into the Great Lakes during the day Saturday, but the flow remains cyclonically curved and temps aloft are quite cold. Saturday will feature scattered showers and areas of intermitent drizzle, with temperatures basically flatlined near 50 through the day. .Long Term...(Saturday night through Friday) Issued at 325 PM EDT Fri Mar 18 2022 Synopsis...The medium range forecast begins with a fairly progressive and amplified pattern across the CONUS. Initially, there will be a pair of mid-level troughs in each coastal range flanking a ridge building along the Mississippi River basin. By the middle of next week the pattern will completely reverse as this time the West Coast trough will move towards the central US to be sandwiched by two ridges. The zonal flow will slow down substantially allowing the trough to be rather stagnant and eventually develop a closed low. This synoptic-scale set up translates to deep southwesterly flow and enhanced theta-e transport over the Ohio Valley. Sunday - Monday... After a sunless and breezy Saturday, conditions will greatly improve on Sunday. The axis of the East Coast trough will depart the area and increasing heights aloft associated with the approaching ridge will provide clear skies and light southwesterly winds. Also, hi-res models started to indicate a low chance of fog during sunrise on Sunday and given the available pool moisture and strong low-level subsidence this might not be out of the question. Monday will still be dry and mostly sunny, but as the day progresses a cloud deck will stream from the southwest. Temps will be on the rise, especially on Monday, due to southerly WAA. Tuesday - Thursday...The main story for this period will be the possibility of periods of heavy rain and localized flooding concerns. Overall, the GFS IVT forecast portrays a prolonged residence time of fairly high moisture transport for the middle of the week. Therefore, a combination of high precipitation efficiency and residence time over the lower Ohio Valley might result in widespread storm totals in the 2-3 in range with higher isolated amounts. A decisive factor will be the antecedent soil moisture conditions after this weekend event and how favorable the environment can be for backbuilding and/or training. Last but not least,the HEFS guidance is showing rivers along the Green River basin exceeding the minor flood threshold by the second half of next week. Friday...As per the latest guidance, rain will be leaving central Kentucky during the early morning hours as temps hang over the low 40s. Westerly winds and a slow clearing trend will take place in the afternoon with highs in the upper 50s. && .Aviation...(00Z TAF Issuance) Issued at 800 PM EDT Fri Mar 18 2022 Line of showers and storms expected to push through the area later this evening along a N-S oriented cold front. As the front approaches, included 3-hour TEMPO groups at each of the sites to cover most likely period for strong to severe thunderstorms to occur, generally between 19/01Z-06Z. Reductions in visibility and lower ceilings will also be possible within any storms. In the wake of the cold front, ceilings are expected to MVFR range and even IFR range at HNB/LEX and potentially SDF. These low clouds will hang around through much of the remainder of the TAF period before gradually scattering out by Saturday evening. Light rain and drizzle will be possible through the overnight hours and into the day Saturday beneath the low clouds. Winds will remain out of the S/SW at around 10-15 kts ahead of the front with gusts to 25 kts possible. Behind the front, expect winds to shift to the west with gusts to 25 kts continuing through Saturday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RAS Long Term...ALL Aviation...JML
Hazardous weather outlook, Mar 18, 3:40 PM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 340 PM EDT Fri Mar 18 2022 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 340 PM EDT Fri Mar 18 2022 /240 PM CDT Fri Mar 18 2022/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe storms are possible this evening ahead of an approaching cold front. The strongest storms will be capable of producing large hail, locally damaging winds, and possibly an isolated tornado or two. The most likely time frame for severe weather is between 6 PM and midnight, with the best chances west of Interstate 65. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another storm system will bring heavy rainfall Tuesday into Wednesday, possibly resulting in localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening. RAS/ALL
In the hours before
Special weather statement, Mar 18, 5:47 PM EDT, 2 hours 24 minutes before
Special Weather Statement National Weather Service Louisville KY 547 PM EDT Fri Mar 18 2022 INZ083-182215- Dubois IN- 547 PM EDT Fri Mar 18 2022 ...A strong thunderstorm will impact portions of southwestern Dubois County through 615 PM EDT... At 547 PM EDT, Doppler radar was tracking a strong thunderstorm near Folsomville, moving northeast at 40 mph. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3842 8707 3846 8704 3832 8685 3821 8707 TIME...MOT...LOC 2147Z 225DEG 33KT 3820 8718 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH SCHOETTMER
Special weather statement, Mar 18, 6:17 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Louisville KY
617 PM EDT Fri Mar 18 2022
INZ083-182245-
Dubois IN-
617 PM EDT Fri Mar 18 2022
...A strong thunderstorm will impact portions of northwestern Dubois
County through 645 PM EDT...
At 617 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Dale, moving northeast at 35 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 8692 3850 8687 3851 8685 3853 8683
3853 8675 3847 8669 3827 8697 3836 8707
TIME...MOT...LOC 2217Z 228DEG 30KT 3827 8709
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
CSGSpecial weather statement, Mar 18, 6:44 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Louisville KY
644 PM EDT Fri Mar 18 2022
INZ076-083-182315-
Orange IN-Dubois IN-
644 PM EDT Fri Mar 18 2022
...A strong thunderstorm will impact portions of northeastern Dubois
and northwestern Orange Counties through 715 PM EDT...
At 644 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Shoals, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Orange
and northeastern Dubois Counties, including the following
locations... Hillham, Thales, Orangeville, Bonds, Dubois Crossroads,
West Baden Springs, Hindostan, Scarlet, Prospect and Orleans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3869 8638 3845 8680 3850 8684 3853 8682
3853 8668 3869 8668
TIME...MOT...LOC 2244Z 228DEG 35KT 3851 8676
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, Mar 18, 7:05 PM EDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Louisville KY 705 PM EDT Fri Mar 18 2022 INZ076-083-084-182330- Crawford IN-Orange IN-Dubois IN- 705 PM EDT Fri Mar 18 2022 ...A strong thunderstorm will impact portions of southeastern Dubois, northwestern Crawford and southwestern Orange Counties through 730 PM EDT... At 705 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Jasper, moving northeast at 45 mph. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of northwestern Crawford, southwestern Orange and southeastern Dubois Counties, including the following locations... Celestine, Saint Marks, Norton, French Lick, Ellsworth, Greenbrier, Cuzco, Saint Anthony, West Baden Springs and Schnellville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3861 8661 3849 8644 3826 8682 3832 8688 TIME...MOT...LOC 2305Z 224DEG 38KT 3835 8677 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH SCHOETTMER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:07 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 23 min |
| Mar 18, 8:18 PM EDT | Special Weather Statement | LMK | Dubois | 27 min |
| Mar 18, 8:46 PM EDT | Special Weather Statement | LMK | Orange | 29 min |
| Mar 18, 10:43 PM EDT | Tornado Warning | LMK | Harrison | 32 min |
Nearby
Tornado Warnings in Indiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.